Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 149, NWS San Angelo, TX

June 2, 2021Concho County, Runnels County, Tom Green County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 2, 2021, 4:56 PM CDT for Concho County, Runnels County, Tom Green County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 4:56 PM CDT (21:56 UTC)
Expired
Jun 2, 2021, 5:23 PM CDT
In force
27 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Concho County, TX, Runnels County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 39 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1221 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

235 
WUUS54 KSJT 022156
SVRSJT
TXC095-399-451-022245-
/O.NEW.KSJT.SV.W.0149.210602T2156Z-210602T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
456 PM CDT Wed Jun 2 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Tom Green County in west central Texas...
  Southwestern Runnels County in west central Texas...
  Northwestern Concho County in west central Texas...

* Until 545 PM CDT.

* At 456 PM CDT, a severe thunderstorm was located over Miles, moving
  southeast at 10 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near...
  Lowake around 530 PM CDT.
  Mereta around 540 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Ranch Road 380 And Ranch Road 381.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3160 10035 3169 10025 3169 10024 3171 10024
      3172 10022 3164 9995 3141 10013
TIME...MOT...LOC 2156Z 304DEG 10KT 3159 10020 

HAIL...1.00IN
WIND...<50MPH
 
$$

JW
2 follow-up statements
397 
WWUS54 KSJT 022210
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
510 PM CDT Wed Jun 2 2021

TXC095-399-451-022245-
/O.CON.KSJT.SV.W.0149.000000T0000Z-210602T2245Z/
Tom Green TX-Runnels TX-Concho TX-
510 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL TOM GREEN...SOUTHWESTERN RUNNELS AND NORTHWESTERN
CONCHO COUNTIES...

At 510 PM CDT, a severe thunderstorm was located over Miles, moving
southeast at 10 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

This severe storm will be near...
  Lowake around 530 PM CDT.
  Mereta around 540 PM CDT.

Other locations impacted by this severe thunderstorm include The
Intersection Of Ranch Road 380 And Ranch Road 381.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3157 10025 3163 10020 3166 10016 3167 10015
      3162 9997 3143 10012
TIME...MOT...LOC 2210Z 304DEG 10KT 3157 10016 

HAIL...1.00IN
WIND...<50MPH
 
$$

JW
630 
WWUS54 KSJT 022223
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
523 PM CDT Wed Jun 2 2021

TXC095-399-451-022233-
/O.CAN.KSJT.SV.W.0149.000000T0000Z-210602T2245Z/
Tom Green TX-Runnels TX-Concho TX-
523 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TOM GREEN...
SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3157 10025 3163 10020 3166 10016 3167 10015
      3162 9997 3143 10012
TIME...MOT...LOC 2222Z 304DEG 10KT 3155 10012 

$$
JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:09 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 2, 3:09 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
309 PM CDT Wed Jun 2 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Thursday)
Issued at 237 PM CDT Wed Jun 2 2021

An upper trough remains over Texas, and little change in the
pattern is expected through Thursday. The outflow boundary (from
the MCS this morning over the Big Country) has stalled across the
central part of our area, and at mid-afternoon extended from
Sterling City to San Angelo to San Saba. Thunderstorms have
developed along/just north of this boundary in Sterling County and
just east of San Saba County. MLCAPE values in excess of 2000
J/kg and modest shear are supportive of some strong to severe
storms. Expect additional scattered storm development through the
afternoon. A recently issued Severe Thunderstorm Watch is in
effect for most of the central and southern parts of our area
until 9 PM CDT. With a moist environment, heavy rainfall and
localized flooding are possible where the storms occur.

Indications from some of the hi-res models are for a complex of
showers and thunderstorms to evolve over West Texas, and to move
east/southeast across our area after 11 PM and through the
overnight hours. The area most likely to be affected is south of
I-20 across our central and southern counties. Strong, gusty winds
will be possible along the leading edge of the overnight thunderstorm
complex, along with marginally severe hail. Heavy rain accompanying
the convection could cause some flooding, especially in areas
which have received heavy rainfall during the past several days.

On Thursday, scattered showers and thunderstorms will be possible,
especially during the afternoon and evening. Lows tonight will be
in the lower to mid 60s, with highs on Thursday in the upper 70s
to lower 80s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 237 PM CDT Wed Jun 2 2021

Friday into the weekend, a weak upper low is progged to develop over
the southern part of our area into central Texas. With low-level
moisture remaining over the area, will have a continuation of
partly to mostly cloudy skies, and a possibility for mainly
afternoon and evening showers and thunderstorms. The higher rain
chances look to be in the southeastern part of our area. Little
change in temperatures is indicated with highs expected to be in
the upper 70s to lower 80s again Friday and Saturday.

On Sunday, the low is progged to open into a trough, with the
trough axis shifting over East Texas. May also have a disturbance
move over our area Sunday night in northwest flow aloft. Isolated
to scattered showers and thunderstorms will be possible, for
mainly the eastern half of our area Sunday and Monday.

A slow warming trend will begin early next week and continue
during the week. An upper ridge is progged to be over New Mexico
and Colorado, with north-northwest flow aloft over our area.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Wed Jun 2 2021

VFR conditions prevail across the terminals early this afternoon.
As of 12 noon, a prominent outflow boundary extends from just
north of KBBD, to the KSJT terminal. Convection is expected to
develop along this boundary this afternoon, with additional
development farther south possible. Will include a TEMPO group
for TS at KSJT after 20Z, and VCTS across the remaining southern
terminals through early evening. Another round of convection may
move in from the northwest late this evening and overnight. For
now, will only include VCTS across the terminals due to timing/coverage
uncertainties. Winds will remain light the next 24 hours, outside
of any thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 61  79  62  80 /  50  40  20  30
San Angelo 	 62  81  62  82 /  60  40  20  30
Junction 	 63  80  63  80 /  50  70  30  60
Brownwood 	 62  78  62  80 /  40  60  20  50
Sweetwater 	 61  79  62  80 /  50  30  10  20
Ozona      	 63  79  63  80 /  60  50  30  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....19
AVIATION...24
Hazardous weather outlook, Jun 2, 2:36 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
236 PM CDT Wed Jun 2 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
236 PM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible this afternoon and
tonight across the area south of Interstate 20, across central
and southern parts of West Central Texas. The main hazards are
large hail, damaging winds and dangerous lightning. Heavy rainfall
could cause localized flooding, especially in areas which have
received heavy rain during the past several days.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will be possible each day, mainly during the
afternoon and evening hours. The higher chances for thunderstorms
will be in southeastern parts of West Central Texas. The main
hazards will be dangerous lightning and heavy rainfall, which may
lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Jun 2, 2:16 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
216 PM CDT Wed Jun 2 2021

TXZ064-065-022000-
Coke TX-Sterling TX-
216 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND NORTHERN
STERLING COUNTIES UNTIL 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sterling City, moving east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sterling City and Broome.

LAT...LON 3208 10122 3204 10062 3171 10072 3189 10127
TIME...MOT...LOC 1915Z 283DEG 19KT 3193 10095

JW
Special weather statement, Jun 2, 3:07 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service San Angelo TX
307 PM CDT Wed Jun 2 2021

TXZ064-065-072-022045-
Tom Green TX-Coke TX-Sterling TX-
307 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE...EASTERN STERLING
AND NORTH CENTRAL TOM GREEN COUNTIES UNTIL 345 PM CDT...

At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Broome, moving southeast at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sterling City, Broome, E.V. Spence Reservoir Near Paint Creek
Recreation Area, Water Valley, The Intersection Of Highway 158 And
Ranch Road 2059 and Us-87 Near The Coke-Tom Green County Line.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3209 10108 3209 10073 3183 10047 3152 10084
      3152 10088 3203 10116
TIME...MOT...LOC 2007Z 317DEG 18KT 3182 10090

JW
Special weather statement, Jun 2, 3:46 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
346 PM CDT Wed Jun 2 2021

TXZ064-065-071-072-022130-
Irion TX-Tom Green TX-Coke TX-Sterling TX-
346 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE...SOUTHEASTERN
STERLING...NORTH CENTRAL TOM GREEN AND NORTHEASTERN IRION COUNTIES
UNTIL 430 PM CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Water Valley, moving southeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carlsbad, Arden, Water Valley, Grape Creek and Us-87 Near The Coke-
Tom Green County Line.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3161 10094 3177 10075 3160 10047 3137 10071
TIME...MOT...LOC 2046Z 312DEG 20KT 3163 10081

JW
Special weather statement, Jun 2, 4:12 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service San Angelo TX
412 PM CDT Wed Jun 2 2021

TXZ073-154-022200-
McCulloch TX-Concho TX-
412 PM CDT Wed Jun 2 2021

...SPECIAL WEATHER STATEMENT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Melvin, moving southeast at 10 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Melvin and Salt Gap.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3123 9973 3134 9966 3128 9940 3106 9955
TIME...MOT...LOC 2112Z 308DEG 5KT 3124 9964

JW
Special weather statement, Jun 2, 4:43 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
443 PM CDT Wed Jun 2 2021

TXZ066-072-073-022230-
Runnels TX-Tom Green TX-Concho TX-
443 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN...
SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 530 PM
CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miles, moving southeast at 15 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Paint Rock, Miles, Mereta, Lowake, Eola, Rowena, Vick, The
Intersection Of Us-83 And Ranch Road 1929, Us-83 Near The Concho-
Runnels County Line and The Intersection Of Ranch Road 380 And Ranch
Road 381.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3160 10036 3169 10028 3169 10024 3174 10024
      3178 10020 3164 9980 3133 10008
TIME...MOT...LOC 2143Z 313DEG 19KT 3161 10025

JW
Special weather statement, Jun 2, 4:47 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service San Angelo TX
447 PM CDT Wed Jun 2 2021

TXZ071-072-022230-
Irion TX-Tom Green TX-
447 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOM GREEN AND
NORTHEASTERN IRION COUNTIES UNTIL 530 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tankersley, moving southeast at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Angelo, Knickerbocker, San Angelo State Park, O.c. Fisher
Reservoir, Arden, Twin Buttes Reservoir, Lake Nasworthy, Tankersley,
Sherwood, Goodfellow Air Force Base and Us-67 Near The Irion-
Tom Green County Line.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
west central Texas.

LAT...LON 3141 10092 3159 10071 3144 10032 3115 10067
TIME...MOT...LOC 2146Z 313DEG 19KT 3143 10066

JW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:48 AM CDTSpecial Weather StatementSJTFisher, Haskell57 min
Jun 2, 6:01 AM CDTSevere Thunderstorm WarningSJTFisher, Haskell, Jones59 min
Jun 2, 6:46 AM CDTSpecial Weather StatementSJTJones, Shackelford, Throckmorton59 min
Jun 2, 8:35 AM CDTAreal Flood WarningSJTHaskell36 hr
Jun 2, 1:20 PM CDTSpecial Weather StatementSJTCoke40 min
Jun 2, 2:16 PM CDTSpecial Weather StatementSJTSterling44 min
Jun 2, 2:21 PM CDTRiver Flood WarningSJTShackelford, Throckmorton48 hr
Jun 2, 2:31 PM CDTAreal Flood AdvisorySJTCoke, Sterling3 hr
Jun 2, 3:07 PM CDTSpecial Weather StatementSJTCoke38 min
Jun 2, 3:46 PM CDTSpecial Weather StatementSJTTom Green44 min
Jun 2, 4:02 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green3 hr
Jun 2, 4:12 PM CDTSpecial Weather StatementSJTMcCulloch48 min
Jun 2, 4:27 PM CDTSevere Thunderstorm WarningSJTNolan48 min
Jun 2, 4:43 PM CDTSpecial Weather StatementSJTConcho47 min
Jun 2, 4:47 PM CDTSpecial Weather StatementSJTTom Green43 min
Jun 2, 4:50 PM CDTAreal Flood AdvisorySJTConcho, McCulloch115 min
Jun 2, 4:53 PM CDTSevere Thunderstorm WarningSJTNolan52 min
Jun 2, 4:54 PM CDTAreal Flood AdvisorySJTCoke, Concho, Runnels, Tom Green3 hr
Jun 2, 5:22 PM CDTSpecial Weather StatementSJTTom Green38 min
Jun 2, 5:36 PM CDTAreal Flood AdvisorySJTBrown, Coleman, McCulloch3 hr
Jun 2, 5:38 PM CDTSpecial Weather StatementSJTFisher52 min
Jun 2, 5:54 PM CDTSpecial Weather StatementSJTConcho51 min
Jun 2, 5:56 PM CDTSpecial Weather StatementSJTConcho49 min
Jun 2, 5:59 PM CDTAreal Flood AdvisorySJTTom Green2 hr
Jun 2, 6:26 PM CDTAreal Flood AdvisorySJTConcho, Tom Green2 hr
Jun 2, 6:35 PM CDTFlash Flood Warning Considerable damage threatSJTMcCulloch, San Saba115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.